Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 6:13 PM CDT for Renville County, Ward County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 19, 2012, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:30 PM CDT | HAIL 0.75 | Des Lacs, ND | HAIL LASTED ONLY A FEW MINUTES APPROXIMATELY FROM 620 TO 625 PM. RAIN WAS GETTING HEAVIER AT THE TIME OF THE CALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS53 KBIS 192313
SVRBIS
NDC075-101-200015-
/O.NEW.KBIS.SV.W.0135.120719T2313Z-120720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF MINOT
* UNTIL 715 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF RICE
LAKE...AND MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MINOT...DES LACS...BURLINGTON...SURREY...MINOT AIR FORCE BASE...
GLENBURN AND WOLSETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4854 10125 4839 10106 4837 10106 4837 10103
4836 10101 4826 10101 4797 10157 4818 10184
TIME...MOT...LOC 2314Z 228DEG 28KT 4812 10161
WIND...HAIL 70MPH 0.88IN
$$
SIMOSKO3 follow-up statements
311
WWUS53 KBIS 192332
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM CDT THU JUL 19 2012
NDC075-101-200015-
/O.CON.KBIS.SV.W.0135.000000T0000Z-120720T0015Z/
RENVILLE ND-WARD ND-
632 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WARD
AND SOUTHEASTERN RENVILLE COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF DES LACS...OR
9 MILES WEST OF MINOT...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MINOT...BURLINGTON...SURREY...MINOT AIR FORCE BASE AND GLENBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4854 10125 4839 10106 4837 10106 4836 10101
4826 10101 4802 10148 4825 10165
TIME...MOT...LOC 2332Z 228DEG 28KT 4821 10145
WIND...HAIL 70MPH 0.88IN
$$
SIMOSKO867
WWUS53 KBIS 192347
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT THU JUL 19 2012
NDC075-101-200015-
/O.CON.KBIS.SV.W.0135.000000T0000Z-120720T0015Z/
RENVILLE ND-WARD ND-
647 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WARD
AND SOUTHEASTERN RENVILLE COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MINOT...MOVING NORTHEAST AT 30 MPH.
VERY STRONG WINDS AND QUARTER SIZED HAIL HAS BEEN REPORTED NEAR
MINOT WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINOT...MINOT AIR FORCE BASE...SURREY AND GLENBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4854 10125 4839 10106 4837 10106 4836 10102
4826 10101 4802 10148 4822 10156
TIME...MOT...LOC 2347Z 231DEG 25KT 4822 10130
WIND...HAIL 70MPH 1.00IN
$$
SIMOSKO404
WWUS53 KBIS 192357
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT THU JUL 19 2012
NDC075-101-200015-
/O.CON.KBIS.SV.W.0135.000000T0000Z-120720T0015Z/
RENVILLE ND-WARD ND-
657 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WARD AND SOUTHEASTERN RENVILLE COUNTIES UNTIL 715 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINOT...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SURREY AND GLENBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4854 10125 4839 10106 4837 10106 4836 10102
4826 10101 4811 10132 4822 10145
TIME...MOT...LOC 2357Z 231DEG 25KT 4826 10118
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:17 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 19, 2:17 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 217 PM CDT THU JUL 19 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN FORECAST HIGHLIGHTS BEGIN WITH THE HOT AND HUMID CONDITIONS THIS AFTERNOON AND EVENING WITH A CURRENT HEAT ADVISORY IN EFFECT. TEMPERATURES WERE IN THE MID 90S TO 100 DEGREES...WITH A FEW LOCALES IN SOUTHWESTERN NORTH DAKOTA POSSIBLY OVER 100 DEGREES. HEAT INDICES HAD REACHED 100 IN THE SOUTHWEST AND SOUTH CENTRAL. ONGOING CONVECTION IN BOTTINEAU AND ROLETTE COUNTIES HAD KEPT TEMPERATURES IN THE 70S AND 80S DURING THE MORNING AND EARLY AFTERNOON...BUT TEMPERATURES WERE ON THE RISE THERE AS WELL. WILL KEEP HEAT ADVISORY HEADLINES GOING WITH NO CHANGES. CURRENTLY...A SURFACE TROUGH EXTENDED FROM EASTERN SASKATCHEWAN ACROSS THE WESTERN DAKOTAS INTO WYOMING/NEBRASKA. AT UPPER LEVELS...THE NAM APPEARS TO HAVE A GOOD HANDLE ON UPPER LEVEL IMPULSES THAT HAD MOVED EAST ACROSS NORTH DAKOTA...AND WERE CURRENTLY OVER CENTRAL NORTH DAKOTA AND MOVING INTO/TOWARDS THE DEVILS LAKE/JAMESTOWN AREA. THE BEST MIXED LAYER CAPE WAS OVER THE JAMES RIVER BASIN...EXTENDING NORTHWARD TO DEVILS LAKE/PEACE GARDENS AREA. A LOW LEVEL JET IN THE CENTRAL DAKOTAS WITH THE NOSE OF THE JET REACHING INTO THE NORTH CENTRAL COUNTIES WHERE CURRENT CONVECTION CONTINUED. LOW AND MID LEVEL LAPSE RATES WERE QUITE HIGH...AND ONLY A MATTER OF TIME BEFORE CONVECTION INCREASES IN AREAL COVERAGE AND INTENSITY. EXPECTING THE BEST CHANCES FOR SEVERE STORMS OVER THE EASTERN HALF OF THE STATE. CURRENT MESOANALYSIS INDICATES HIGHEST SURFACE-BASED CAPE IN THE JAMES RIVER BASIN. THIS IS WHERE DEWPOINTS WERE IN THE LOWER 70S AND TEMPERATURES WERE IN THE LOWER 90S. FARTHER WEST...HIGHER SURFACE TEMPERATURES AND DEWPOINTS IN THE 50S AND 60S HAD SET UP A NORTH-SOUTH SURFACE BOUNDARY/CONVERGENCE AREA FROM BETWEEN MINOT/DEVILS LAKE TO BETWEEN BISMARCK/JAMESTOWN. EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ON FRIDAY THE MODELS ARE MORE AGGRESSIVE BRINGING A COLD FRONT SOUTHWARD ACROSS THE REGION...BRINGING COOLER AND DRIER AIR TO THE REGION. EXPECT HIGHS FRIDAY FROM THE MID 80S NORTH TO MID-UPPER 90S SOUTH...BUT LOWS FRIDAY NIGHT FROM THE LOWER 60S NORTH TO AROUND 70 FAR SOUTH. RELIEF FROM THE HEAT IS ON THE WAY! .LONG TERM...SATURDAY THROUGH THURSDAY... THE UPPER AIR PATTERN MAINLY REVOLVES AROUND AN UPPER LEVEL HIGH CENTERED OVER KANSAS WITH PERIODS OF HIGHER AMPLIFICATION AND RIDGING FOLLOWED BY DEAMPLIFICATION ACROSS NORTH DAKOTA. HOWEVER...HEIGHTS FLATTEN CONSIDERABLY WEDNESDAY/THURSDAY. THIS IS IN RESPONSE TO A CLOSED UPPER LOW WHICH IS FORECAST TO SCOOT FROM NEAR VANCOUVER SUNDAY EAST TO MANITOBA BY WEDNESDAY/THURSDAY. AS A RESULT EXPECT A COOLING TREND BY MIDWEEK IN RESPONSE TO THE ABOVE. AS FAR AS THUNDERSTORM CHANCES...MODELS IN DECENT AGREEMENT ON THE MAIN FEATURES BUT TIMING OF THESE FEATURES WILL RULE AS TO WHEN AND WHERE THE BEST CONVECTIVE CHANCES DEVELOP. RIGHT NOW...IT APPEARS THAT MOST OF SATURDAY WILL BE DRY AS THE RIDGE TEMPORARY AMPLIFIES PRIOR TO A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT WHICH ENTER THE WESTERN CWA BY SATURDAY EVENING. EXPECT THIS FRONT TO MIGRATE THROUGH SATURDAY NIGHT AND INTO SUNDAY WITH A CHANCE OF THUNDERSTORMS. THE THREAT FOR PRECIPITATION MAY LINGER IN THE JAMES RIVER VALLEY THROUGH SUNDAY NIGHT IF THE TIMING IS SLOWER THAN ADVERTISED. THE RIDGE THEN AMPLIFIES BRIEFLY AGAIN FOR MONDAY AHEAD OF THE NEXT SHORTWAVE AND SURFACE COLD FRONT. THIS SHOULD LEAD TO A DRY DAY MONDAY WITH A BETTER CHANCE FOR SHOWERS/THUNDERSTORMS LATE MONDAY NIGHT THROUGH TUESDAY. WESTERN AND CENTRAL NORTH DAKOTA WILL BE IN A FAVORABLE SOUTHWEST FLOW AHEAD OF THE MAIN UPPER LOW IN SOUTHERN CANADA TUESDAY AND WEDNESDAY. THIS WILL PROMOTE A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY...ESPECIALLY WITH THE MAIN COLD FRONT AND UPPER LOW SLIDING THROUGH. H85 TEMPS COOL TO BETWEEN +16C NORTH TO +20C SOUTH FOR WEDNESDAY AND THURSDAY. THAT WOULD RESULT IN HIGHS IN THE UPPER 70S NORTH TO LOWER/MIDDLE 80S SOUTH. && .AVIATION... SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE ALONG AND EAST OF A LINE FORM KMOT TO KDIK...WITH THE HIGHEST PROBABILITY IN KBIS AND KJMS. WITH CLOUD BASES BETWEEN 8KFT AND 12KFT...STRONG TO DAMAGING WINDS AND HAIL REMAIN AS THE PRIMARY THREATS THROUGH EARLY TONIGHT. A COLD FRONT WILL SLIDE THROUGH KBIS/KMOT BY AROUND 06Z TO 09Z...AND KJMS BY 18Z FRIDAY. EXPECT THE THREAT FOR SHOWERS AND THUNDERSTORMS TO WANE TONIGHT FROM WEST TO EAST AFTER 06Z BUT COULD REMAIN IN THE KJMS AND JAMES RIVER VALLEY THROUGH FRIDAY MORNING. DRIER WEATHER WILL COMMENCE AT KISN AND KDIK BETWEEN 00Z AND 06Z FRIDAY WITH LITTLE OR NO THREAT OF THUNDERSTORMS DURING THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...JV LONG TERM....KS AVIATION...KS
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT THU JUL 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JV
In the hours before
Special weather statement, Jul 19, 4:13 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 413 PM CDT THU JUL 19 2012 NDZ010-017-018-021-032-192200- BILLINGS ND-DUNN ND-MCKENZIE ND-MCLEAN ND-MOUNTRAIL ND- 313 PM MDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT FOR DUNN...SOUTHEASTERN MCKENZIE... SOUTHEASTERN MOUNTRAIL...NORTHWESTERN MCLEAN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 400 PM MDT/500 PM CDT/... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 59 MILES NORTH OF DICKINSON NEAR POUCH POINT RECREATION AREA TO NEAR FAIRFIELD...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... INDIAN HILLS RECREATION AREA... POUCH POINT RECREATION AREA... DEEP WATER CREEK RECREATION AREA... RAUB... KILLDEER AND DUNN CENTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. VINING
Special weather statement, Jul 19, 4:42 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 442 PM CDT THU JUL 19 2012 NDZ010-018-021-192215- DUNN-MCLEAN-MOUNTRAIL- 442 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN DUNN COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DEEP WATER CREEK RECREATION AREA BY 450 PM CDT... RAUB BY 500 PM CDT... BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Special weather statement, Jul 19, 5:10 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 510 PM CDT THU JUL 19 2012 NDZ010-018-021-192245- DUNN-MCLEAN-MOUNTRAIL- 510 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL MOUNTRAIL COUNTY... MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PARSHALL BAY RECREATION AREA BY 525 PM CDT... PARSHALL BY 535 PM CDT... BOATERS SHOULD HEAD TO SHORE UNTIL THIS STORM PASSES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Local storm report, Jul 19, 5:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST PARSHALL 47.95N 102.14W
07/19/2012 E70 MPH MOUNTRAIL ND TRAINED SPOTTER
&&
KROLAKLocal storm report, Jul 19, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 SE PARSHALL BAY RECRE 47.87N 102.22W
07/19/2012 E0.75 INCH MOUNTRAIL ND TRAINED SPOTTER
HAIL STARTED AROUND 530 PM AND ENDED AROUND 538 PM
&&
KROLAKSpecial weather statement, Jul 19, 6:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CDT THU JUL 19 2012 NDZ011-192345- WARD- 606 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF OUTFLOW FROM A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 55 MPH...ARE LIKELY WITH THE LEADING EDGE OF THE OUTFLOW FROM THIS STORM. * THE OUTFLOW FROM THE THUNDERSTORM WILL BE NEAR... MINOT BY 635 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 40 min |
| Jul 19, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 19 min |
| Jul 19, 3:27 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 33 min |
| Jul 19, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 64 min |
| Jul 19, 6:42 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.